Gingival hyperplasia in dogs induced by oxodipine, a calcium channel blocking agent

T. Waner, A. Nyska, M. Nyska, M. Pirak, M. Sela, A. Galiano

Research output: Contribution to journalArticlepeer-review

Abstract

Subchronic oral exposure of dogs of Oxodipine, a new calcium channel blocker of the dihydropyridine-type, resulted in dose-related gingival hyperplastic changes. The doses at which an effect was elicited were 24 and 73 times the intended therapeutic dose for man. The effects were first noted after 7 weeks of treatment, and were limited to the high and intermediate dose groups of both sexes. Macroscopically, a generalized enlargement of the maxillary and mandibular facial and lingual gingivae were noted. The histological changes were similar to those described in man for Nifedipine and hydantoin-related drugs. An increase in the activity of alkaline phosphatase and a decrease in alanine aminotransferase was demonstrated. This article is the first to describe gingival hyperplasia in dogs induced in a dose-dependent manner by a calcium channel blocker.

Original languageEnglish
Pages (from-to)327-332
Number of pages6
JournalToxicologic Pathology
Volume16
Issue number3
DOIs
StatePublished - 1988
Externally publishedYes

Fingerprint

Dive into the research topics of 'Gingival hyperplasia in dogs induced by oxodipine, a calcium channel blocking agent'. Together they form a unique fingerprint.

Cite this